Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2012, 3:17 PM CDT for McLean County, Mountrail County, Ward County, North Dakota. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2012, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 7, 2012, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McLean County, ND, Mountrail County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:32 PM CDT | HAIL 0.88 | Garrison, ND | |
| Jun 7, 3:34 PM CDT | HAIL 1 | Garrison, ND | HAIL COVERING THE GROUND... HAIL LASTED APPROX. 5 TO 10 MINS |
| Jun 7, 3:35 PM CDT | HAIL 1.25 | Garrison, ND | QUARTER AND HALF DOLLAR SIZE HAIL ONGOING AT TIME OF CALL...STARTED APPROX. 7 MINS BEFORE CALL |
| Jun 7, 3:38 PM CDT | HAIL 1 | Garrison, ND | RELAYED BY BROADCAST MEDIA. STILL HAILING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WUUS53 KBIS 072017
SVRBIS
NDC055-061-101-072115-
/O.NEW.KBIS.SV.W.0035.120607T2017Z-120607T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
317 PM CDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 415 PM CDT.
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RAUB TO LAKE SAKAKAWEA STATE
PARK...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
EMMET...FORT STEVENSON STATE PARK...ROSEGLEN...GARRISON...
PARSHALL...MAKOTI...RYDER...DOUGLAS...PLAZA...MAX AND RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4802 10107 4746 10133 4749 10143 4752 10137
4756 10143 4753 10160 4770 10227 4775 10229
4778 10226 4779 10228 4820 10212
TIME...MOT...LOC 2017Z 204DEG 20KT 4776 10208 4753 10145
WIND...HAIL 60MPH 1.00IN
$$
AYD3 follow-up statements
916
WWUS53 KBIS 072026
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT THU JUN 7 2012
NDC055-061-101-072115-
/O.CON.KBIS.SV.W.0035.000000T0000Z-120607T2115Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
326 PM CDT THU JUN 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WARD...SOUTHEASTERN MOUNTRAIL AND NORTHWESTERN MCLEAN COUNTIES UNTIL
415 PM CDT...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RAUB TO FORT
STEVENSON STATE PARK...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GARRISON...PARSHALL...MAKOTI...RYDER...PLAZA...DOUGLAS...MAX AND
RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4802 10107 4746 10133 4749 10143 4752 10137
4756 10143 4753 10160 4770 10227 4775 10229
4778 10226 4779 10228 4820 10212
TIME...MOT...LOC 2026Z 203DEG 22KT 4785 10206 4762 10143
WIND...HAIL 60MPH 1.00IN
$$
AYD402 WWUS53 KBIS 072035 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT THU JUN 7 2012 NDC055-061-101-072115- /O.CON.KBIS.SV.W.0035.000000T0000Z-120607T2115Z/ MCLEAN ND-MOUNTRAIL ND-WARD ND- 335 PM CDT THU JUN 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WARD...SOUTHEASTERN MOUNTRAIL AND NORTHWESTERN MCLEAN COUNTIES UNTIL 415 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PARSHALL TO GARRISON...MOVING NORTHEAST AT 25 MPH. IN ADDITION...AT 335 PM CDT...ONE AND A HALF INCH HAIL WAS REPORTED IN GARRISON WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARSHALL...MAKOTI...RYDER...DOUGLAS...PLAZA...MAX AND RICE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4802 10107 4752 10130 4779 10228 4820 10212 TIME...MOT...LOC 2035Z 205DEG 21KT 4788 10203 4765 10140 WIND...HAIL 60MPH 1.50IN $$ AYD
124
WWUS53 KBIS 072050
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT THU JUN 7 2012
NDC055-061-101-072115-
/O.CON.KBIS.SV.W.0035.000000T0000Z-120607T2115Z/
MCLEAN ND-MOUNTRAIL ND-WARD ND-
350 PM CDT THU JUN 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WARD...SOUTHEASTERN MOUNTRAIL AND NORTH CENTRAL MCLEAN COUNTIES UNTIL
415 PM CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAKOTI TO 7 MILES SOUTH OF MAX...
MOVING NORTHEAST AT 25 MPH.
IN ADDITION...AT 335 PM CDT...QUARTER TO HALF DOLLAR SIZE HAIL WAS
REPORTED IN GARRISON WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...MAX AND RICE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4776 10171 4787 10224 4820 10212 4802 10107
4762 10126
TIME...MOT...LOC 2050Z 213DEG 23KT 4802 10185 4773 10127
WIND...HAIL 60MPH 1.50IN
$$
AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:06 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 7, 3:06 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT THU JUN 7 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... ELONGATED AREA OF LOW PRESSURE THROUGH THE CENTRAL PORTIONS OF NORTH DAKOTA WITH LARGE AREA OF SHOWERS AND THUNDERSTORMS TO THE WEST OF THE FRONT EXTENDING NORTH AND SOUTH THROUGH LOW. AHEAD OF THE FRONT IN WARM SECTOR INCREASING HEATING IS TRIGGERING ISOLATED THUNDERSTORMS. HIGH POPS TONIGHT WITH DRYING BEHIND THE FRONT LATE SPREADING FROM WEST TO EAST. FRIDAY WILL BE DRIER AND MILD...THEN INCREASING CHANCES OF PRECIPITATION AGAIN FOR SATURDAY MORNING. .LONG TERM...SATURDAY THROUGH NEXT THURSDAY... QUASI-ACTIVE WEATHER PATTERN DEPICTED THROUGH THE LONG TERM FORECAST PERIOD. WIDESPREAD RAIN ALONG WITH POSSIBLE SEVERE WEATHER STILL INDICATED FOR SATURDAY/SATURDAY NIGHT ACROSS THE REGION. DEEP UPPER LEVEL LOW WILL LIFT SLOWLY NORTHEAST ACROSS THE NORTHERN ROCKIES SAT/SAT NIGHT AND INTO SOUTH CENTRAL CANADA BY SUNDAY. LARGE SCALE ASCENT AHEAD OF THE LOW WILL PRODUCE A LARGE AREA OF MODERATE TO HEAVY RAIN WITH THE MOST FAVORED AREA WEST INTO NORTH CENTRAL NORTH DAKOTA. WITH THE WIDESPREAD RAINFALL TODAY ACROSS THE WEST...WILL NEED TO MONITOR FOR FLOODING SAT NIGHT THROUGH SUNDAY MORNING. BEST CHANCE FOR SEVERE THUNDERSTORMS SHOULD RESIDE CENTRAL AND EAST ALONG AND EAST OF AN AREA OF SFC LOW PRESSURE. LIMITING FACTOR WILL BE A RATHER STRONG CAPPING INVERSION DURING THE AFTERNOON...WHICH MAY NEED THE HELP OF AN EASTWARD ADVANCING COLD FRONT LATE IN THE DAY AND INTO SAT EVENING. THE SEVERE WEATHER THREAT DIMINISHES LATE SAT EVENING/EARLY SUNDAY MORNING...HOWEVER MODERATE TO HEAVY RAIN LOOKS TO CONTINUE THROUGH 18Z SUNDAY. LOTS OF UNCERTAINTY AFTERWARDS WITH MODELS ALREADY DISAGREEING FOR SATURDAYS POSSIBLE EVENT. MORE CERTAIN WE WILL SEE COOLER TEMPERATURES...NEAR TO SLIGHTLY BELOW NORMAL...SUNDAY-TUESDAY UNDER THE INFLUENCE OF THE UPPER LOW TO OUR NORTH. WARMING MID TO LATE WEEK WITH OUR FLOW DEPICTING TO SHIFT TO MORE WEST/SOUTHWEST. PRECIPITATION CHANCES WILL EXIST...HOWEVER NOT SEEING ANY MAJOR/WIDESPREAD EVENT. && .AVIATION... PERIODS OF SHOWERS AND ISOLATED THUNDER IN MOST TAFS THIS AFTERNOON AND EVENING. CEILINGS WILL REMAIN VFR EXCEPT ISOLATED MVFR IN VICINITY THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....NH AVIATION...NH
Hazardous weather outlook, Jun 7, 4:12 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CDT THU JUN 7 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 412 AM CDT THU JUN 7 2012 /312 AM MDT THU JUN 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME LIKELY DURING THE DAY TODAY AND CONTINUE THROUGH EARLY TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND HEAVY RAINFALL AS THE PRIMARY THREATS. THE POTENTIAL FOR SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. SEVERE WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A COLD FRONT PUSHING INTO THE REGION WILL ALSO GENERATE A CHANCE OF THUNDERSTORMS LATE SATURDAY INTO EARLY SUNDAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH VERY LARGE HAIL...LOCALLY DAMAGING WINDS...AND A POSSIBLE TORNADO OR TWO BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE REPORT ANY SEVERE WEATHER SUCH AS LARGE HAIL...DAMAGING WINDS...OR HEAVY RAINFALL...TO THE BISMARCK NATIONAL WEATHER SERVICE AT 1-800-247-0212. KS/TM
In the hours before
Special weather statement, Jun 7, 3:10 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT THU JUN 7 2012 NDZ010-011-019-021-072045- MCLEAN ND-MERCER ND-MOUNTRAIL ND-WARD ND- 310 PM CDT THU JUN 7 2012 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN WARD...SOUTHEASTERN MOUNTRAIL...NORTHEASTERN MERCER AND WESTERN MCLEAN COUNTIES UNTIL 345 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZEN BAY TO DEEP WATER CREEK RECREATION AREA...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PICK CITY... WHITE SHIELD... RIVERDALE... RAUB... LAKE SAKAKAWEA STATE PARK... EMMET... ROSEGLEN... FORT STEVENSON STATE PARK... GARRISON... PARSHALL... MAKOTI... RYDER... PLAZA... DOUGLAS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 60 min |
| Jun 6, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 36 min |
| Jun 6, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 58 min |
| Jun 6, 11:39 PM CDT | Areal Flood Advisory | BIS | Pierce | 4 hr |
| Jun 7, 2:23 PM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, Mountrail, Williams | 6 hr |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 56 min |
| Jun 7, 4:58 PM CDT | Areal Flood Advisory | BIS | McHenry, Ward | 3 hr |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Ward | 61 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan | 56 min |
| Jun 7, 5:28 PM CDT | Flash Flood Warning | BIS | McLean, Mountrail | 98 min |
| Jun 7, 6:55 PM CDT | Areal Flood Advisory | BIS | Pierce | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.